MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR3.5MM SIDEEFFECT 1-PCE ELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR3.5MM SIDEEFFECT 1-PCE ELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227301
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 02/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by affiliate via email the vapr3.5mm sideeffect 1-pce electrode-ea, implant is requested and it is opened properly, the envelope where the vapr side effect electrode comes from is carefully opened so that the surgical nurse could take the aforementioned material, reference (b)(4), after which it is connected to the vapr console and we became aware of both the johnson technician (b)(6) and i, who reported an error in the console when connecting the handpiece, we proceeded to change the traditional console to a vapr vue console to verify if the problem was the console, but it was not; since the electrode failed again, so we proceeded to open another vapr tip 227301 by connecting it to the vapr vue console where it worked without any problem.No patient consequences.There was delay in the surgery of 10 minutes.The device is available to be returned for evaluation.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary
=
> according to the information provided, it was reported by affiliate via email the vapr3.5mm sideeffect 1-pce electrode-ea, implant is requested and it is opened properly, the envelope where the vapr side effect electrode comes from is carefully opened so that the surgical nurse could take the aforementioned material, reference 227301, after which it is connected to the vapr console and we became aware of both the johnson technician héctor sosa and i, who reported an error in the console when connecting the handpiece, we proceeded to change the traditional console to a vapr vue console to verify if the problem was the console, but it was not; since the electrode failed again, so we proceeded to open another vapr tip 227301 by connecting it to the vapr vue console where it worked without any problem.No patient consequences.There was delay in the surgery of 10 minutes.The device is available to be returned for evaluation.The complaint device is not being returned, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.Since the complaint device not being returned, we cannot determine a root cause for the reported failure.If additional information is received in the future, we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device [u1906001] number, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot
=
> a manufacturing record evaluation was performed for the finished device [u1906001] number, and no non-conformances were identified.

Brand Name
VAPR3.5MM SIDEEFFECT 1-PCE ELECTRODE-EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10012076
Report Number1221934-2020-01273
Device Sequence Number11592883
Product Code GEI
UDI-Device Identifier10886705009671
UDI-Public10886705009671
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number227301
Device Catalogue Number227301
Device Lot NumberU1906001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer05/24/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date05/26/2020
Patient Sequence Number1